Jump to content

Heiferly

Members
  • Content Count

    132
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Heiferly

  • Rank
    Advanced Member

Profile Information

  • Gender
    Female

Recent Profile Visitors

1,859 profile views
  1. Have you looked at Dr. Castells' work with desensitization to hypersensitivity to drugs? Maybe contacting her would be a good next step since she is a leading expert/researcher on drug hypersensitivity and desensitization. We mostly discuss her here on DINET with regard to her work with MCAD/mastocytosis, but this is another aspect of her career for which she is renowned. http://scholar.google.com/scholar?q=dr.+mariana+castells+rapid+desensitization&hl=en&btnG=Search&as_sdt=100000000001&as_sdtp=on
  2. I was self employed at the crossroads of home healthcare and early intervention (special ed), doing one-on-one therapy with autistic children in home, school, and community-based settings. Social security set the date of my disability to the date of my onset of dysauto ... I barely worked at all after that day (just a few hours spread over a couple of weeks as I rapidly deteriorated). I'm on home healthcare now and have no illusions about work of any kind. It would be a pipe dream just to do housework for myself or shower safely without assistance. I think the observation that those of us
  3. It can be attributed to poor cerebral perfusion, but this is generally only in upright postures in dysautonomia. As has been mentioned, various visual phenomena can be associated with migraines (a neurologist who specializes in migraines would be the doc to see to explore this more fully). Also, some forms of dysautonomia can be associated with increased risk of increased ocular pressure which can cause distorted vision. This can be assessed by an ophthalmologist and may require treatment to prevent it from developing into glaucoma. Finally, certain eye- or vision-related injuries secondar
  4. As mentioned above, I think you may be confusing a pacemaker with an internal defibrillator. You may want to read this: http://www.defibinfo.com/internal-defibrillators-what-you-need-to-know An internal defibrillator can't be used for sinus tachycardia like what occurs in POTS. It administers a shock (like a regular defibrillator ... you know on TV when a person goes into a potentially fatal heart rhythm and the docs shout "CLEAR!!" and apply the paddles and shock a person?) so you really wouldn't WANT something like that to be shocking you every time you stand up and your heart rate gets fa
  5. Non-epileptic "seizures" such as convulsive syncope (i.e. the convulsions that are due to hypoxia from cardiac causes) will not show up on an EEG. Tia, have your seizures been documented on an EEG? Did they ever do video EEG monitoring on an EMU? Have the seizures responded to anti-epileptic medications? If they respond to epileptic medications, it's rather unlikely they are caused by cardiac events because those type of convulsions are non-epileptic (i.e. anoxic). Your description of your seizures sounds very much like tonic-clonic seizures. The rigidity vs. convulsions pattern of toni
  6. Although the answer may be different for some (i.e. with chiari, etc.), generally speaking, yes this is from the redistribution of blood that occurs with these positional changes. Depending on how you are changing position and your unique circulatory abnormalities (yeah, different ones of us can have different circulatory weirdness going on ... more on that in a second...), a number of factors can come into play. Sometimes it can actually be a head rush if you bend over and have a sudden influx of blood into the head. This is possible if the arteries leading up to the head are dilated and a
  7. I know you already said that none of the migraine meds worked, but I just wanted to throw this out there because it worked for me on a type of migraines I had that weren't responding to the regular migraine meds either. I occasionally have these "humdinger" migraines that go on for multiple days at a time and cause severe mental confusion (such that I seem like I have full-blown Alzheimer's). Although my "normal" migraines usually respond to oral triptan medication (specifically, Maxalt-MLT ... I had tried Imitrex but had had problems with vomiting it up), these severe multi-day ones did not
  8. I'm on Depo Provera, which is progestin I think, but I'm feeling too dense tonight to try to figure out how that might apply to the situation you're describing. :-/ My levels are wonky in different ways, and I haven't had some of mine tested that you have results for. I do "third space" fluids like you describe her doing, but not to the extent that you're describing. I don't know if my fluid retention would cycle with my menstrual cycles because on the Depo Provera I don't have menstrual cycles whatsoever, and I've actually been on the Depo since before I got dysauto (was put on it due to
  9. The sensors in your stomach that sense fullness (I believe they are stretch mechanoreceptors but I would have to look it back up in one of my medical textbooks to double-check that as I don't trust my memory 100%) send the message via your vagus nerve to activate your parasympathetic nervous system. Recall that parasympathetic nervous system activity is involved with digestion (and this process is opposed by the sympathetic nervous system, so when for example your body goes into "fight or flight" mode, digestion would be temporarily halted because that bloodflow is needed elsewhere for more u
  10. Due to the way the anatomy of your ear is, I can't see any conceivable way that a fan blowing near or even directly into your ear could affect your inner ear. There are closed barriers that separate your outer ear from your middle and inner ear (I won't get into a discussion of the middle ear not being a closed system due to the Eustachian tube because it's irrelevant to a discussion of connectivity between the outer and inner ear). Even if you have a rupture in your tympanic membrane ("eardrum") or PE tubes, there still shouldn't be any connection to the inner ear: http://drdavidson.ucsd.ed
  11. All of the info I get on dysautonomia and meds I get from medical journals and from medical textbooks. Sorry I don't know of sources that are accessible for laypeople that provide a more detailed explanation than what has already been given here. However, if your doctor wants to know why fludrocortisone is used in POTS/dysautonomia, it would be extremely easy for a physician to look this up in peer-reviewed journal articles via Google Scholar and/or PubMed or to access autonomic textbooks via a hospital or university medical library (ones that aren't in holdings can be accessed via interlibr
  12. friday7, Considering the dryness, have you been thoroughly evaluated for both thyroid disorders and Sjogren's? Re: fludrocortisone, I'd say it boils down to how well you're already doing without it. You said you already have your BP under control with salt-loading, but didn't mention the extent to which your other symptoms are or aren't resolved. If you're already under good symptom control, I don't see the point in rocking the boat. If you only have mild residual symptoms, you might have luck adding further non-pharmaceutical interventions to your treatment regimen, such as Rx graduated
  13. Sarah, Have you gotten any info from your docs on your joint pain? I've had terrible joint pain in my knees and hips that emerged this year (never had this problem in former years of having dysauto), but my docs haven't been very helpful in figuring out the problem. I suspect it could be vascular (perhaps too much localized clampdown, maybe even worsened by the Midodrine? I know peripheral clampdown can occur as a response to the thoracic hypovolemia but am not 100% certain this could be affecting my joints), but my general practitioner doesn't seem convinced and I think she's the one who I
  14. tearose, Thanks for clarifying. Sorry if it seemed like I jumped down your throat. Been having a rotten time of things and sometimes I just feel like there's a world between me and the people who can still manage to function in life with this stuff. You're right that the computer is a difficult medium for good communication. It might be better if we had little disclaimer tags on our posts that showed how sick we are on a given day, so people wouldn't take offense when I'm crabby because I feel like poo or think I'm crazy when really I just don't make sense because I'm not getting enough o
  15. Pickles are a good source of salt (and won't bulk you up on calories), olives are also salty, I keep veggie bouillon cubes from the organic aisle on hand (to drink or cook with), Powerade Zero (no calories) is my favorite), if you live in an area of the country that has Kroger grocery stores they have a store brand drink mix similar to Crystal light but that has electrolytes including sodium in it (and you can always add more), a potato with skin-on has more potassium than a banana so salting up one of those is a good electrolyte one-two punch (must eat the skin because hardly any of the potas
×
×
  • Create New...